Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


starting therapy while working as flight attendant
Jul 6, 2003

Hi Dr., A friend of mine has a CD4 count of 300 and VL of 50,000 and is a flight attendant. He has chosen to start HIV drug therapy. Since he will be on the plane and tending to many people in different time zones, what drug medications or combination therapies do you suggest? I know that many of the antiretroviral medications cause nausea and diarrhea, but is there a combination of drugs has lesser side effects for a treatment naive person who is in the air most of the time?

thank you for your time.

Response from Dr. Henry

Excellent question. My usual approach to recommending a starting regimen assumes access to a restroom and perhaps some flexibility in the schedule during the first 1-2 weeks. It is often advisable to start meds during at least a brief (2-3 days at least) interlude from work. Regimens based on NNRTIs (Sustiva or Viramune) along with 2 NRTIs (such as AZT + 3TC= Combivir) are among the easiest to start and tolerate. Viread or FTC are also options for the NRTIs. Sustiva can through off sleeping patterns and cause some CNS problems while Viramune may have more severe rashes/liver problems so an understanding of the schedule and duties as well as past medical history is important before making a recommendation. KH



Previous
Effectiveness of med combo
Next
Fuzeon (T-20) Side effects

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement